This forum is for questions and support regarding Caesarean Section , Childbirth, Diabetes, Depression, Fetal Monitoring, Genetic Testing, Hormonal Changes, Labor, Lamaze, Morning Sickness , Nutrition, Parenting, Prenatal Care, Weight gain.
I am currently 24 weeks pregnant with my 2nd child. I have been taking hydrocodone 10/325 for the last 2 months, 2-3 a day. I am worried if I am harming my unborn baby in anyway. I have read a ton of posts on this site about vicodin use during pregnancy and all say to taper down during the last trimester so the baby will not be born addicted. Also, with me taking this amount for the last 2 months, will my withdrawal symptoms be severe? I am extremely worried I have caused any sort of damage to my baby boy and I am worried about stopping and having these terrible withdrawal symptoms that I read about and those alone harming the baby. Please don't bash as if I am an addict of some sort, that isn't the case. I am just looking for honest answers from some mothers who can share their stories of vicodin use during pregnancy and give me some honest answers.
I'm sorry for the delay in response--was very ill for awhile
If possible, the best thing for you to do is to taper off and quit. If you are concerned about withdrawls, you may want to do this under a doctor's care. Withdrawl (withdrawal) is not good for the baby, before OR after birth. If you can do this on your own, GREAT.
If you can't do this on your own, get some help! People will only judge you if you DON'T
TRY. I personally think that Suboxone is a wonder drug for persons who are accustomed to, or dependent on hydrocodone. If you can't taper yourself off, do yourself and your baby a huge favor and go to see a suboxone provider in your area.
www.suboxone.com has a list of providers.
They may wish to wait until after the baby is born since there is not a lot of data during pregnancy. But the sooner you jump on the problem, the easier it will be to solve,
I DONT HAVE ANY ANWERS BUT NOTICE NOONE HAS RESPONDED, IAM 7 WEEKS AND MY IVF GAVE THEM TO ME FOR PAIN FROM SWOLLEN OVARIES. I AM AFRAID TO TAKE THEM AND JUST TKE XTRA STRENGTH TYLENOL AND DEAL WITH THE PAIN. HE SAID THEY WERE SAFE BUT HE SAID DONT TAKE THEM IF YOU DONT NEED THEM AND HAD A FUNNY LOOK ON HIS FACE WHICH WORRIED ME THAT THERE WERE SOME TYPE OF DISADVANTAGES OF TAKING THEM. I HAVE ONE COUSIN THAT TOOK THEM DURING AND NOTHING HAPPENED.
hydrocodone is considered safe in pregnancy when taken as prescribed and in collaboration with your OBGYN. Obviously taking nothing is ideal, but if you need the medication, the benefit of you taking it likely outweighs the risk. since you have been on this medication for 2-3 months, you should NOT discontinue it suddenly. If you decide to stop taking it, talk to your doctor about a regime for weaning off of it. The slower you go the less likely you will notice any undesirable side effects. If you do continue the medication throughout your pregnancy, your baby will need a bit more monitoring for a couple days following his arrival and may need to be weaned off the medication himself to spare him any withdrawal symptoms. I reiterate that all in all this medication is considered safe and if it is something that you need, then you should not be concerned about continuing its use in collaboration with your prescribing MD and your OBGYN. Hope this helps. Good luck to you!
I was in 2 car accidents with my last (neither of which were my fault). I had to be on the meds even stronger than what you are taking. They told me that being in that kind of pain was more dangerous to the baby then taking the meds. It did take a little more monitoring of the baby, but she was really good. Also I did taper down as much as possible before and it wasn't as bad as I thought. If you are going to breast feed they do get a little in the milk so the withdrawl (withdrawal) process supposedly isn't quite as bad! Do your best to get down slowly though so start now if you can. Good luck!
I am 35 weeks pregnant and trying to quit taking lortab 10. It is very hard. When I go a day without taking it, it's all I can think about and the pain in unbearable. Try to taper down ASAP b/c it only gets harder. I am going thru hell right now. Not only the pain and withdrawals but the guilt. I don't want my baby to be addicted at birth. I don't know the odds of addicted babies but I know, for your sake, it's best to tapper now. I don't want anyone to go thru what I'm going thru now.
Good luck and please keep me posted
Well, I hope this helps... I am currently 23 weeks pregnant with twins and I have been taking percocet for almost 6 years for bone pain associated with major car accident.. I have discussed it with my doctor and done some research on my own.. Now hydrocodone is pretty much the same as oxycodone only its a little weaker form... My doctor was ok with me continuing my meds until the start of the 3rd trimester... It seems that the only side effect to the fetus or fetus' in my case is them being born addicted.. Now the withdrawal time is only a few days and its really not that bad if you are taking under 80 milligrams a day.. I know this first hand.. I was anxious to see how it would be about a month ago and withdrawals lasted 3 days and of course where i need the meds to walk and move around i began taking them again... I would say no worries just try to be off them before you get into the 3rd trimester or shortly there after. And also there are many instances my doctor explained, where you may be ok to take them the full term at a low dose of 10-15 mg a day if it means you require that to be more healthy physically.. No doctor would want you to stop physical activity in the 3rd trimester because that may have problems of its own...
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.